Transient response of an infinite elastic medium containing a spherical cavity subjected to torsion


Zakout U., Akkas Z., Tupholme G.

JOURNAL OF APPLIED MECHANICS-TRANSACTIONS OF THE ASME, vol.67, no.2, pp.282-287, 2000 (Peer-Reviewed Journal) identifier identifier

  • Publication Type: Article / Article
  • Volume: 67 Issue: 2
  • Publication Date: 2000
  • Doi Number: 10.1115/1.1303985
  • Journal Name: JOURNAL OF APPLIED MECHANICS-TRANSACTIONS OF THE ASME
  • Journal Indexes: Science Citation Index Expanded, Scopus
  • Page Numbers: pp.282-287

Abstract

An exact closed-form solution is obtained for the transient response of an infinite isotropic elastic medium containing a spherical cavity subjected to torsional surface loading using the residual variable method. The main advantage of the present approach is that it eliminates the computational problems arising in the existing methods which are primarily based on Fourier or Laplace transformation techniques. Extensive numerical results for the circumferential displacements and shear stresses at various locations are presented graphically for Heaviside loadings.